Alert archive / Oklahoma / Special Weather Statements in 2020

Special Weather Statement, NWS Tulsa, OK

June 23, 2020Wagoner County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 23, 2020, 4:21 AM CDT for Wagoner County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2020, 4:21 AM CDT (09:21 UTC)
Expired
Jun 23, 2020, 4:45 AM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS84 KTSA 230921
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
421 AM CDT Tue Jun 23 2020
 
OKZ061-066-067-070-071-230945-
Muskogee OK-Okmulgee OK-Rogers OK-Wagoner OK-McIntosh OK-
421 AM CDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...NORTH
CENTRAL MCINTOSH...CENTRAL WAGONER...NORTHWESTERN MUSKOGEE AND EAST
CENTRAL OKMULGEE COUNTIES UNTIL 445 AM CDT...

At 421 AM CDT, strong thunderstorms were located along a line
extending from 8 miles south of Inola to 2 miles east of Haskell to 4
miles northeast of Morris. Movement was southeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with 
these storms.

Locations in or near the path include...
Muskogee...                       Wagoner...
Coweta...                         Haskell...
Inola...                          Morris...
Porter...                         Taft...
Boynton...                        Council Hill...
Tullahassee...                    Wainwright...
Summit...                         Redbird...
Hitchita...                       Jamesville...
Pierce...                         Eram...
Choska...                         

This includes Interstate 40 in Oklahoma between mile markers 253 and
259.
 
LAT...LON 3615 9553 3596 9528 3561 9546 3538 9567
      3561 9588 3586 9567
TIME...MOT...LOC 0921Z 323DEG 29KT 3603 9552 3582 9563 3563 9579 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:00 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 23, 3:00 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
300 AM CDT Tue Jun 23 2020

.DISCUSSION...
A few isolated strong thunderstorms continue this morning across
portions of northeast Oklahoma. Storms are forming in a CAPE
environment around 2000 J/KG with 30-35 knots of 0-6 KM shear.
Highest instability axis is generally along and west of an Osage,
Tulsa, McAlester line. This will support at least a marginal
wind/hail threat for the next few hours as activity pushes
southward before weakening.

Northern portions of MCS currently pushing through southwest
Oklahoma could potentially develop MCV type feature, moving
southeast along/just south of the Red River. Additional
thunderstorm development will be possible by late morning or early
afternoon across southeast Oklahoma on northern periphery of
feature, coupled with surface heating and approaching frontal
boundary. A few of these storms could be marginally severe given
the unstable air-mass expected, however weak deep layer shear
will likely keep most of these storm below severe levels. PWATs
approaching 2.00 inches will support very heavy rainfall with any
storms that develop. Several CAMS solutions suggest at least a
localized flooding threat with the slow storm motions expected/
potential training.

Isolated thunderstorm development is still possible on Wednesday
across far northeast Oklahoma as weak upper wave approaches in
northwest flow aloft. Better storm chances should stay north
across southeast Kansas. Slight chance pops will persist for the
remainder of the work week. ECMWF a little more aggressive with
upper trough moving through the central Plains on Saturday,
developing swath of heavier QPF across the area. Given the drier
GFS solution and the lack of any significant frontal forcing,
will continue with low chance pops for now. Temperatures should
remain near normal through the extended periods and stayed
primarily with NBM guidance.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   87  65  86  69 /   0   0  20  10
FSM   89  64  88  67 /  30   0  10   0
MLC   86  63  86  66 /  50  10  10   0
BVO   86  63  85  67 /   0   0  20  20
FYV   85  59  85  65 /  10   0  10  10
BYV   85  58  85  65 /   0   0  10  10
MKO   86  63  86  67 /  10   0  10  10
MIO   85  60  85  67 /   0   0  20  20
F10   87  63  86  66 /  20   0  10   0
HHW   83  66  86  67 /  60  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....12
Hazardous weather outlook, Jun 22, 4:39 PM CDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 PM CDT Mon Jun 22 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 PM CDT Mon Jun 22 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...After midnight.

DISCUSSION...

There is a chance of thunderstorms after midnight across southeast
Oklahoma, especially close to the Red River. An isolated
marginally severe hail storm is possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY thru SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Storms may be ongoing Tuesday morning across southeast Oklahoma
and west central Arkansas, but the severe weather threat will be
very limited. Storm chances shift south and east of the region by
Tuesday afternoon.

Storm chances return by next weekend but organized severe weather
is not expected.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Jun 23, 3:01 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
301 AM CDT Tue Jun 23 2020

OKZ054-059-060-230830-
Tulsa OK-Osage OK-Pawnee OK-
301 AM CDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 330 AM CDT...

At 301 AM CDT, a strong thunderstorm was located 3 miles east of
Walnut Creek State Park, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Sperry...                         Westport...
Turley...                         Walnut Creek State Park...
Gray...

This includes Interstate 44 between mile markers 217 and 218.

LAT...LON 3638 9622 3625 9592 3607 9604 3608 9614
      3622 9634
TIME...MOT...LOC 0801Z 304DEG 23KT 3627 9621
Special weather statement, Jun 23, 3:19 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 AM CDT Tue Jun 23 2020

OKZ054-059-060-064-230900-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
319 AM CDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHEASTERN
CREEK...SOUTHEASTERN PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 400 AM
CDT...

At 319 AM CDT, a strong thunderstorm was located 5 miles north of
Sand Springs, moving southeast at 20 mph.

Penny size hail and wind gusts up to 45 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Jenks...                          Sperry...
Westport...                       Turley...
Tulsa International Airport...    Walnut Creek State Park...
Gray...

This includes Interstate 44 between mile markers 213 and 221.

LAT...LON 3640 9623 3623 9587 3600 9603 3602 9609
      3608 9615 3621 9635
TIME...MOT...LOC 0819Z 306DEG 18KT 3622 9612
Special weather statement, Jun 23, 3:21 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
321 AM CDT Tue Jun 23 2020

OKZ060-064-067-230845-
Tulsa OK-Creek OK-Wagoner OK-
321 AM CDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...NORTHWESTERN
WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL 345 AM CDT...

At 321 AM CDT, a strong thunderstorm was located 3 miles west of
Tulsa, moving southeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Bixby...
Jenks...                          Glenpool...
Coweta...                         Catoosa...
Jenks Riverside Airport...        Turley...
Tulsa International Airport...    Oneta...
Gray...                           Leonard...

This includes Interstate 44 between mile markers 213 and 232.

LAT...LON 3628 9599 3619 9581 3616 9581 3616 9576
      3609 9562 3588 9577 3599 9603 3601 9609
      3607 9612 3608 9614 3616 9608 3617 9600
      3627 9600
TIME...MOT...LOC 0821Z 300DEG 23KT 3614 9599
Special weather statement, Jun 23, 3:30 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
330 AM CDT Tue Jun 23 2020

OKZ064>066-230930-
Okmulgee OK-Okfuskee OK-Creek OK-
330 AM CDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CREEK...NORTHERN
OKMULGEE AND NORTH CENTRAL OKFUSKEE COUNTIES UNTIL 430 AM CDT...

At 329 AM CDT, strong thunderstorms were located 5 miles southeast
of Depew and 3 miles west of Beggs. Movement was southeast at 15 mph.

Pea size hail and wind gusts up to 45 mph will be possible with
these storms.

Locations in or near the path include...
Okmulgee...                       Bristow...
Okfuskee...                       Morris...
Beggs...                          Depew...
Slick...                          Preston...
Okmulgee State Park...            Welty...
Mason...

This includes Interstate 44 between mile markers 182 and 192.

LAT...LON 3581 9657 3591 9612 3555 9576 3555 9582
      3554 9582 3557 9641
TIME...MOT...LOC 0829Z 320DEG 14KT 3576 9643 3574 9613
Special weather statement, Jun 23, 3:49 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
349 AM CDT Tue Jun 23 2020

OKZ060-061-064-066-067-070-230945-
Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Creek OK-Wagoner OK-
349 AM CDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...EAST
CENTRAL CREEK...WESTERN WAGONER...NORTHWESTERN MUSKOGEE...
NORTHEASTERN OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 445 AM
CDT...

At 349 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Tulsa International Airport to
near Mounds. Movement was southeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Okmulgee...                       Bixby...
Jenks...                          Glenpool...
Coweta...                         Catoosa...
Haskell...                        Inola...
Kiefer...                         Morris...
Mounds...                         Jenks Riverside Airport...
Stonebluff...                     Bald Hill...
Oneta...                          Preston...
Liberty...                        Redbird...

This includes Interstate 44 between mile markers 222 and 239.

LAT...LON 3626 9584 3605 9541 3555 9579 3555 9582
      3554 9582 3586 9614
TIME...MOT...LOC 0849Z 311DEG 25KT 3616 9584 3589 9605
Special weather statement, Jun 23, 4:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
421 AM CDT Tue Jun 23 2020

OKZ061-066-067-070-071-230945-
Muskogee OK-Okmulgee OK-Rogers OK-Wagoner OK-McIntosh OK-
421 AM CDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...NORTH
CENTRAL MCINTOSH...CENTRAL WAGONER...NORTHWESTERN MUSKOGEE AND EAST
CENTRAL OKMULGEE COUNTIES UNTIL 445 AM CDT...

At 421 AM CDT, strong thunderstorms were located along a line
extending from 8 miles south of Inola to 2 miles east of Haskell to 4
miles northeast of Morris. Movement was southeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Muskogee...                       Wagoner...
Coweta...                         Haskell...
Inola...                          Morris...
Porter...                         Taft...
Boynton...                        Council Hill...
Tullahassee...                    Wainwright...
Summit...                         Redbird...
Hitchita...                       Jamesville...
Pierce...                         Eram...
Choska...

This includes Interstate 40 in Oklahoma between mile markers 253 and
259.

LAT...LON 3615 9553 3596 9528 3561 9546 3538 9567
      3561 9588 3586 9567
TIME...MOT...LOC 0921Z 323DEG 29KT 3603 9552 3582 9563 3563 9579

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 11:40 PM CDTSpecial Weather StatementTSAMayes35 min
Jun 22, 11:46 PM CDTSpecial Weather StatementTSAOsage29 min
Jun 23, 12:02 AM CDTSpecial Weather StatementTSAOsage28 min
Jun 23, 12:13 AM CDTSevere Thunderstorm WarningTSAOsage47 min
Jun 23, 12:56 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington49 min
Jun 23, 1:26 AM CDTSevere Thunderstorm WarningTSAOsage49 min
Jun 23, 1:35 AM CDTSpecial Weather StatementTSARogers25 min
Jun 23, 1:52 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
Jun 23, 2:17 AM CDTSpecial Weather StatementTSAPawnee28 min
Jun 23, 3:01 AM CDTSpecial Weather StatementTSATulsa29 min
Jun 23, 3:19 AM CDTSpecial Weather StatementTSATulsa41 min
Jun 23, 3:21 AM CDTSpecial Weather StatementTSATulsa24 min
Jun 23, 3:30 AM CDTSpecial Weather StatementTSAOkmulgee60 min
Jun 23, 3:49 AM CDTSpecial Weather StatementTSATulsa, Wagoner56 min
Jun 23, 4:32 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee28 min
Jun 23, 4:42 AM CDTSpecial Weather StatementTSAMuskogee33 min
Jun 23, 5:09 AM CDTSpecial Weather StatementTSAMcIntosh51 min
Jun 23, 5:36 AM CDTSpecial Weather StatementTSASequoyah24 min
Jun 23, 5:37 AM CDTSpecial Weather StatementTSAMcIntosh38 min
Jun 23, 6:11 AM CDTSpecial Weather StatementTSAPittsburg34 min
Jun 23, 6:24 AM CDTSpecial Weather StatementTSASequoyah36 min
Jun 23, 9:41 AM CDTSpecial Weather StatementTSALeFlore34 min

Nearby

Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.